Loading…
This event has ended. View the official site or create your own event → Check it out
This event has ended. Create your own
Welcome to NACIS 2016 in Colorado Springs! This is the annual meeting of the North American Cartographic Information Society (NACIS). See the schedule below and check out the NACIS website for more details.

The North American Cartographic Information Society, founded in 1980, is an organization comprised of specialists from private, academic, and government organizations whose common interest lies in facilitating communication in the map information community.
View analytic
Wednesday, October 19 • 5:00am - 7:00pm
Geographic Data Collections Day: Field trip to Denver to visit USGS and DPL LIMITED

Sign up or log in to save this to your schedule and see who's attending!

Limited Capacity seats available

GDCD Field Trip to Denver to visit USGS and Denver Public Library

Join us for a field trip tour of the USGS Library and Denver Public Library.  USGS Librarian Emily Wild will be giving a tour to show us geospatial collections and provide some insight in how the USGS operates.  

Librarian Craig Haggit will be providing the tour of the Denver Public Library and map collections which includes Colorado mining claim maps, railroad valuation maps, an Ortellius Atlas, and 10th Mountain Division war maps among others.

Individuals will be reponsible for public transportation and dining costs.  As the USGSLibrary is in a very secure federal facility, these security protocol should be kept in mind:

Guns or any weapons are not allowed.  Although marijuana is legal in the state of Colorado, you will be arrested if you are found with it on the federal site.  There will be military armed guards processing each person before we are allowed on the federal site.  If you are not a US citizen, you will be allowed on the USGS tour, but will have to be escorted by an employee at all times, so please identify your citizenship status when signing up for this event so the USGS can plan for an escort if needed.  To meet security protocols in the most efficient manner in our tight schedule for the day, it is imperative we arrive and depart together as a group, so arriving on your own at a different time is discouraged.  GPS also will not work in and around the federal facility, which is very large and contains many federal agencies.


Public transportation costs per person: 
Bustang round trip: $24, Denver RTD bus and light rail day pass: $5.20. Total transportation cost per person: $29.20

http://www.ridebustang.com/          http://www.rtd-denver.com/Fares.shtml

Itinerary: 

5:20 AM            Leave from Antler’s Hotel and walk East on Colorado Ave. then South on S. Tejon to Bustang Bus stop Tejon/Nevada Park and Ride @ Highway 25 (25 minutes).

6:00 AM            Catch Bustang Bus from Colorado Springs to Denver Union Station (2 hours 15 minutes).

8:25 AM            Depart Denver Union Station on W Line Light Rail to Government RTD Federal Center Station (35 minutes).

9:00 AM            Walk to USGS Library building (about 16 minutes).

9:16 AM            Go through security and take tour of USGS Library (about 2.5 hours).

11:45 PM          Walk to restaurants near Government RTD Federal Center Station on S. Union St. (25 minutes).

12:10 PM          Eat Lunch on your own at restaurants near Government RTD Federal Center Station on S. Union St. (40 minutes)

12:50 PM          Walk to Government RTD Federal Center Station (10 minutes).

01:09 PM          Take W Line Light Rail to Decatur Federal Station (20 min).

01:35 PM          Take 16 Broadway Bus from Decatur Federal Station Gate F to Colfax Ave. and Broadway (14 minutes).

01:49 PM          Walk two blocks south from Colfax Ave. and Broadway to Denver Public Library (3 minutes).

02:00 PM          Tour of Denver Public Library (2 hours).

04:00 PM          Walk about 1 mile from Denver Public Library to Denver Bus Center @ 1055 19th St. (20 min).

04:30 PM          Take southbound Bustang Bus from Denver Bus Center to Colorado Springs Downtown Terminal @ 127 East Kiowa St.(2 hours and 15 minutes). Optional: If participants want to hang out in Denver longer, there are two more southbound Bustang busses leaving the Denver Bus Center for Colorado Springs at 05:10 PM and 06:15 PM.

06:45 PM          Walk about 0.4 mi from Downtown Terminal to Antlers (conference) Hotel via west on Kiowa St., south on Cascade Ave & west on Pikes Peak Ave. (8 minutes).

06:53 PM          Arrive at Antlers Hotel.

 


Speakers

Wednesday October 19, 2016 5:00am - 7:00pm
Field Trip

Attendees (5)